Taking different drugs at the same time is very risky because it can result in unpredictable effects. Drugs are more dangerous when mixed because this often multiply and intensify their effects. Any mixture of drugs, even in small amounts, can lead to significant and uncontrollable complications. This, in turn, can lead to severe intoxication or an overdose, which can be fatal.
People may be tempted to use different drugs at the same time to weaken the adverse effects of a particular drug. For instance, they may take a depressant and a stimulant to reduce the undesirable effects of the latter. Such combinations always produce unpredictable and often dangerous effects.
Some people consume alcohol at the same time as a drug to mask the undesirable effects of the latter. However, such mixtures can be dangerous; the effects they produce are always unpredictable and often serious.
The stimulant effect of energy drinks can mask the depressant effect of alcohol. Consuming the 2 at the same time can lead you to believe that your coordination and reflexes are intact. However, this is not the case because the effects of alcohol remain the same. A person who consumes the 2 products will:
Consuming alcohol with some medicines can cause you to feel the effects of alcohol quicker and stronger. Combining these substances can also cause significant discomfort.
Even over-the-counter drugs, such as medication for fevers and colds, can be dangerous if taken with alcohol. If you are taking medicines, read the instructions on the packaging before drinking alcohol. For further information, consult a pharmacist.
If you would like to get help or information on the consumption of alcohol or other drugs, there are professionals available to assist you, to listen to you and offer solutions without judging you.
Last update: May 27, 2016 9:35 AM
The information on this website by no means replaces the advice of a health professional. If you have questions regarding your health, contact Info-Santé 811 or see a health professional.